Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 334, NWS Atlanta, GA

June 23, 2006DeKalb County, Gwinnett County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 23, 2006, 6:54 PM EDT for DeKalb County, Gwinnett County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2006, 6:54 PM EDT (22:54 UTC)
Expired
Jun 23, 2006, 7:45 PM EDT
In force
51 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

Counties DeKalb County, GA, Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 73 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 525 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
525 J/kg
Mixed-layer CIN
-191 J/kg
Mixed-layer LCL
1361 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 232254
SVRFFC
GAC089-135-232345-
/O.NEW.KFFC.SV.W.0334.060623T2254Z-060623T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
654 PM EDT FRI JUN 23 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DEKALB COUNTY IN NORTH CENTRAL GEORGIA
  GWINNETT COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 745 PM EDT

* AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  DUNWOODY...AND MOVING SOUTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CHAMBLEE...DORAVILLE...BERKELEY LAKE...DULUTH...NORCROSS...NORTH
  DRUID HILLS...TUCKER AND LILBURN.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3404 8415 3394 8435 3380 8434 3393 8405

$$
3 follow-up statements
000 
WWUS52 KFFC 232310
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
708 PM EDT FRI JUN 23 2006

GAC089-135-232345-
/O.CON.KFFC.SV.W.0334.000000T0000Z-060623T2345Z/
DEKALB GA-GWINNETT GA-
708 PM EDT FRI JUN 23 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR GWINNETT AND DEKALB COUNTIES...

AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND 
DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 11 MILES SOUTH 
OF NORTH DRUID HILLS...AND MOVING EAST AT 10 MPH.

ANOTHER AREA OF CONCERN IS IN CENTRAL AND NORTHERN DEKALB COUNTY AND 
WESTERN GWINNETT COUNTY WHERE WEAKER STORMS ARE OCCURRING...AND 
WHICH MAY ALSO PRODUCE PENNY SIZED HAIL AND WIND GUSTS TO 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHAMBLEE...DUNWOODY...DORAVILLE...TUCKER...NORCROSS...DULUTH AND
BERKELEY LAKE.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3404 8415 3394 8435 3380 8434 3393 8405

$$
000 
WWUS52 KFFC 232325
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
724 PM EDT FRI JUN 23 2006

GAC089-232334-
/O.CAN.KFFC.SV.W.0334.000000T0000Z-060623T2345Z/
DEKALB GA-
724 PM EDT FRI JUN 23 2006

...THE SEVERE THUNDERSTORM WARNING FOR DEKALB COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER 
SEVERE.  WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL MAY STILL OCCUR 
WITH THIS STORM AS IT MOVES SLOWLY EAST ACROSS SOUTHERN DEKALB 
COUNTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3408 8396 3398 8416 3390 8401 3397 8386

$$

GAC135-232345-
/O.CON.KFFC.SV.W.0334.000000T0000Z-060623T2345Z/
GWINNETT GA-
724 PM EDT FRI JUN 23 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR GWINNETT COUNTY...

AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
LAWRENCEVILLE...AND MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DACULA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3408 8396 3398 8416 3390 8401 3397 8386

$$
000 
WWUS52 KFFC 232346
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
743 PM EDT FRI JUN 23 2006

GAC135-232353-
/O.EXP.KFFC.SV.W.0334.000000T0000Z-060623T2345Z/
GWINNETT GA-
743 PM EDT FRI JUN 23 2006

...THE SEVERE THUNDERSTORM WARNING FOR GWINNETT COUNTY WILL BE 
ALLOWED TO EXPIRE AT 745 PM EDT...

AT 738 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE STORMS 
OVER GWINNETT COUNTY HAD WEAKENED TO BELOW SEVERE LIMITS...BUT ARE 
STILL CAPABLE OF PRODUCING PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH.  
THE STORMS WILL CONTINUE TO WEAKEN THROUGH 9 PM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT 
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3408 8396 3398 8416 3390 8401 3397 8386

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 5:24 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 23, 5:24 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
524 PM EDT FRI JUN 23 2006

.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)
UPPER RIDGE CONTINUES TO WEAKEN AND SPLITTING INTO TWO CENTERS...ONE
OFF THE ATLANTIC COAST AND ANOTHER OVER THE WESTERN STATES...LEAVING
A WEAKNESS IN THE RIDGE OVER THE MID-SOUTH AND SOUTHEAST. SFC
PATTERN IS WEAK AND DIFFUSE...DRIVEN LARGELY BY CONVECTIVE OUTFLOW
BOUNDARIES. MEANWHILE...AN UPPER TROUGH IS DEEPENING OVER THE OHIO
VALLEY. TO FURTHER COMPLICATE THE PICTURE...A PSEUDO TROPICAL
SFC/UPPER LOW OFF THE EAST COAST OF FLORIDA WILL DRIFT W-NW AROUND
THE BACK SIDE OF THE MID-ATLANTIC SUBTROPICAL HIGH. THIS WILL ALL
RESULT IN A VERY WET PATTERN FOR GA AND THE SE STATES THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK. FOR THIS AFTERNOON AND
TONIGHT...BEST AREA OF INSTABILITY AND MOISTURE CONVERGENCE IS
ACROSS NW GA BACK INTO AL. DYNAMICS ARE ALSO BEST IN THIS AREA WITH
SLIGHT SUBSIDENCE NOTED OVER THE SOUTHEAST AREAS IN RESPONSE TO
DEVELOPING TROPICAL LOW. CAPES FORECAST IN EXCESS OF 3000 AND LIS TO
-4 ACROSS MUCH OF N GA THROUGH THE EVENING. TYPICAL PULSE SEVERE
LIKELY WITH COVERAGE OVERALL GREATER THAN THU AND LIKELY LINGERING
LONGER INTO THE EVENING HOURS THAN THU AS WELL. 12Z FFC SOUNDING
SHOWS ENTIRE ATMOSPHERIC COLUMN MUCH MORE SATURATED THAN
YESTERDAY...BUT HAS COOLED SEVERAL DEGREES AT 500MB.  THIS WILL
RESULT IN INCREASED THREAT FOR HAIL...BUT DECREASED THREAT FOR
DAMAGING WINDS. IN ADDITION...WITH AN INCREASINGLY TROPICAL AIR MASS
IN PLACE...LOCALLY HEAVY RAIN WILL BE A THREAT. FOR NOW...THIS
SHOULD NOT BE A PROBLEM WITH A DRY AIR MASS IN PLACE. WIDESPREAD
HEAVY RAINFALL IS NOT EXPECTED WITH ACTIVITY TODAY OR SATURDAY. FOR
TEMPERATURES...THIS SHOULD BE THE LAST DAY OF REALLY HOT
TEMPERATURES AS FINAL DAY OF +20C AT 850MB. GENERALLY +18C
SAT-SUN...FINALLY COOLING TO AROUND +16C BY TUE. NEW MAV MOS TEMPS
LOWERS MAX TEMPS FOR MOST AREAS TO THE 88-92 DEGREE RANGE FOR THE
WEEKEND. SAT APPEARS TO BE VERY SIMILAR TO TODAY...WITH A SLIGHT
INCREASE IN AREAL COVERAGE POSSIBLE. BY SUN...HOWEVER...DEEPER
TROPICAL MOISTURE BEGINS TO FEED INTO THE AREA FROM THE SE. THIS
COMBINED WITH THE UPPER TROUGH APPROACHING FROM THE NW AND A WEAK
SFC BOUNDARY SAGGING INTO THE AREA FROM THE NW WILL SERVE TO ENHANCE
SHRA/TSRA ACTIVITY WITH AN INCREASING THREAT OF HEAVY RAIN AS WELL.
ZONES HAVE BEEN WORDED ACCORDINGLY.

.LONG TERM...(MONDAY THROUGH FRIDAY)
NAM AND GFS IN GOOD AGREEMENT. MON APPEARS TO BE A VERY WET DAY.
TROPICAL UPPER/SFC LOW DRIFTS N THROUGH EAST GEORGIA.
MEANWHILE...UPPER TROUGH DEEPENS INTO THE SOUTHEAST AND TAKES ON THE
FORM OF A FULL LATITUDE TROUGH...RATHER UNUSUAL FOR LATE JUNE. THIS
PATTERN SHOULD SERVE TO BRING HEAVY RAIN AND THUNDERSTORMS TO MUCH
OF GEORGIA...ESPECIALLY THE EASTERN SECTIONS. HAVE ADDED MENTION OF
HEAVY RAINS AND INCREASED POPS TO LIKELY FOR MON. HOWEVER...BEYOND
THIS...GFS ADVERTISING A MUCH DRIER PATTERN...BUT CONSISTENT WITH
THE PAST TWO RUNS. IF PATTERN EVOLVES AS EXPECTED WITH UPPER TROUGH
AXIS MOVING EAST OF THE AREA LATE TUE AND TROPICAL LOW MOVING UP THE
COAST...VERY DRY AIR WILL ADVECT INTO THE AREA FROM THE W AND NW. AS
A RESULT...HAVE REMOVED MENTION OF POPS FOR THE WED-THU PERIOD. BY
FRI...NW FLOW BRINGS A DISTURBANCE TO THE AREA WITH THE POTENTIAL
FOR SHRA/TSRA IN THE NORTHERN ZONES ESPECIALLY. TEMPERATURES WILL
COOL TO NEAR SEASONAL NORMALS THROUGH THE PERIOD. EARLY IN THE
EXTENDED...WED-THU...MORNING LOWS WILL ACTUALLY BE BELOW NORMAL AS
DRY AIR ADVECTS INTO THE AREA FROM THE WEST.

&&

.AVIATION...
A LINE OF STORMS PUSHING INTO NORTHWEST GEORGIA FROM ALABAMA IS
WEAKENING SLIGHTLY...BUT STILL EXPECTED TO HOLD TOGETHER ENOUGH TO
BRING A THREAT OF TSTMS TO THE RYY...PDK...FTY...AND ATL AIRPORTS
THIS EVENING...AN ESTIMATE OF TIMING WOULD BE APPROACHING THE
AIRPORTS BY 7-8 PM...WITH TEMPO TSTMS POSSIBLE THRU 11-MIDNIGHT.
LATEST SURFACE ANALYSIS SHOWS A WEAK SURFACE TROUGH ACROSS NORTH
GA...WHICH SHOULD HELP MAINTAIN THE LINE AS IT PUSHES
EASTWARD...WITH SOME DEVELOPMENT EXPECTED ALONG ITS SOUTHERN
PERIPHERY. OUT AHEAD OF THIS LINE...WILL CONTINUE TO SEE ISOLATED
TSTM DEVELOPMENT THRU THE EARLY EVENING HEATING. THE MAIN THREAT
FROM THESE TSTMS WOULD BE TEMPO LOW CIGS OF 500-800 FT AND WIND
GUSTS TO 45 MPH. OTHERWISE...EXPECT CONVECTION THREAT TO DISSIPATE
AROUND THE AIRPORTS BY MIDNIGHT...WITH POSSIBLY SOME PATCHY FOG
DEVELOPING TOWARD MORNING...ESPECIALLY FOR RAIN SOAKED AREAS. LIGHT
AND VARIABLE WINDS TONIGHT WILL BECOME MORE SELY AT 5-10KTS AROUND
15-21Z SAT...THEN POSSIBLY BECOMING MORE NORTHERLY AFTER 21Z SAT AS
A WEAK FRONTAL BOUNDARY/SURFACE TROUGH PUSHES INTO CENTRAL GA.  /39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         72  89  71  86 /  50  40  30  50
ATHENS          70  92  68  87 /  50  40  30  60
GAINESVILLE     70  86  68  83 /  60  50  40  60
ROME            71  93  70  89 /  40  50  30  50
COLUMBUS        73  95  73  89 /  30  30  30  50
MACON           70  95  70  91 /  30  30  20  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, Jun 23, 4:32 PM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
432 PM EDT FRI JUN 23 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-240900-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
432 PM EDT FRI JUN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT.
ISOLATED SEVERE THUNDERSTORMS CONTINUE TO BE EXPECTED ACROSS NORTH
AND PORTIONS OF CENTRAL GEORGIA LATE THIS AFTERNOON AND EVENING.

.SYNOPSIS...
HIGH PRESSURE ALOFT CONTINUES TO WEAKEN AS A WEAK UPPER LEVEL TROUGH
APPROACHES FROM THE WEST. A SURFACE TROUGH OF LOW PRESSURE HAS
ALREADY DEVELOPED ACROSS NORTH GEORGIA AND WILL HELP PROVIDE THE
FOCUS FOR SCATTERED THUNDERSTORMS DURING MAX HEATING THIS AFTERNOON
AND EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS AND LARGE HAIL. FREQUENT LIGHTNING CAN ALSO BE EXPECTED WITH
ANY STRONG THUNDERSTORMS. THE MOST LIKELY LOCATION FOR SEVERE
THUNDERSTORMS WILL BE ALONG AND NORTH OF A CARROLLTON TO ATLANTA TO
ATHENS LINE...ALTHOUGH AN ISOLATED STRAY SEVERE STORM IS DEFINITELY
POSSIBLE JUST SOUTH OF THAT LINE...ESPECIALLY DURING MAX DAYTIME
HEATING. SOME THUNDERSTORMS COULD LINGER UNTIL AFTER MIDNIGHT.

.DISCUSSION...
WITH PLENTY OF MOISTURE IN PLACE...THE AIRMASS HAS BECOME MODERATELY
UNSTABLE THIS AFTERNOON...WITH CAPES OF 1500 TO 2500 AND LIFTED
INDICES OF MINUS 4 TO MINUS 8. A SURFACE TROUGH ACROSS NORTH GEORGIA
WILL INTERACT WITH DAYTIME HEATING TO AID THUNDERSTORM DEVELOPMENT
LATE THIS AFTERNOON THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORMS WILL BE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON.
EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION.

In the hours before

Special weather statement, Jun 23, 6:08 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
608 PM EDT FRI JUN 23 2006

GAZ033-232245-
608 PM EDT FRI JUN 23 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
NORTHERN FULTON COUNTY UNTIL 645 PM EDT...

AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROSWELL...MOVING EAST AT 5 MPH.

WIND GUSTS OF 45 MPH MPH ARE LIKELY AS THIS STORM MOVES ACROSS
NORTHERN FULTON COUNTY.  DUE TO THE SLOW MOVEMENT OF THIS
STORM...LOCALIZED STREET FLOODING IS POSSIBLE IN URBAN AREAS.
Local storm report, Jun 23, 6:22 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
622 PM EDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             ALPHARETTA              34.07N 84.27W
06/23/2006  E0.75 INCH       FULTON             GA   PUBLIC

&&

EAVILA
Special weather statement, Jun 23, 6:31 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
631 PM EDT FRI JUN 23 2006

GAZ033-044-045-053>055-057-232300-
631 PM EDT FRI JUN 23 2006

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN
COWETA...FAYETTE...HENRY...CLAYTON...DEKALB AND FULTON COUNTIES UNTIL
700 PM EDT...

AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG WINDS EXTENDING FROM NORTH ATLANTA TO 11 MILES
SOUTHWEST OF GRANTVILLE...MOVING EAST AT 45 MPH.  THESE WINDS HAVE
OUTRUN THE THUNDERSTORMS THAT PRODUCED THEM.  AS THE LINE OF WINDS
MOVES THROUGH...EXPECT WINDS GUSTING TO 45 MPH WHICH CAN CAUSE MINOR
TREE DAMAGE AND BLOW AROUND LIGHT OBJECTS.  THESE WINDS ARE BELOW
SEVERE THRESHOLDS...BUT COULD CAUSE MINOR DAMAGE.
Local storm report, Jun 23, 6:34 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
634 PM EDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     SMYRNA                  33.87N 84.52W
06/23/2006                   COBB               GA   PUBLIC

            ESTIMATED WIND GUSTS OF 40-50 MPH. ONE LARGE TREE BROKE
            IN HALF AND FELL ON A CAR WITH OTHER SMALL TREES DOWN.

0620 PM     HAIL             MCDONOUGH               33.45N 84.14W
06/23/2006  E0.88 INCH       HENRY              GA   PUBLIC

&&

EAVILA
Special weather statement, Jun 23, 6:40 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
640 PM EDT FRI JUN 23 2006

GAZ066-067-232315-
640 PM EDT FRI JUN 23 2006

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN TROUP AND
MERIWETHER COUNTIES UNTIL 715 PM EDT...

STRONG THUNDERSTORMS APPROACHING FROM THE WEST HAVE PRODUCED STRONG
WINDS THAT SHOULD PUSH INTO TROUP AND MERIWETHER COUNTIES.
WIND GUSTS OF 40 MPH ARE POSSIBLE. THIS MAY CAUSE SOME DAMAGE TO
TREES OR LARGE TREE LIMBS. RESIDENTS OF TROUP AND MERIWETHER COUNTIES
SHOULD BE PREPARED TO MOVE INDOORS AND ALSO BE PREPARED FOR POSSIBLE
POWER OUTAGES SHOULD TREE LIMBS FALL ON POWER LINES.

15
Special weather statement, Jun 23, 6:48 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
648 PM EDT FRI JUN 23 2006

GAZ025-232330-
648 PM EDT FRI JUN 23 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
JACKSON COUNTY UNTIL 730 PM EDT...

AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JEFFERSON...MOVING NORTHEAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
SLOWLY TO THE NORTHEAST. HEAVY DOWNPOURS MAY CAUSE A PERIOD OF
FLOODING ON AREA ROADWAYS.

15

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:33 PM EDTSevere Thunderstorm WarningFFCMadison27 min
Jun 23, 4:30 PM EDTSevere Thunderstorm WarningFFCOglethorpe30 min
Jun 23, 5:03 PM EDTSevere Thunderstorm WarningFFCPickens27 min
Jun 23, 5:23 PM EDTSevere Thunderstorm WarningFFCHaralson, Polk37 min
Jun 23, 5:34 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer28 min
Jun 23, 5:47 PM EDTSevere Thunderstorm WarningFFCMacon43 min
Jun 23, 5:58 PM EDTSevere Thunderstorm WarningFFCPickens47 min
Jun 23, 6:11 PM EDTSevere Thunderstorm WarningFFCFulton34 min
Jun 23, 6:19 PM EDTSevere Thunderstorm WarningFFCDouglas26 min
Jun 23, 6:26 PM EDTSevere Thunderstorm WarningFFCNewton34 min
Jun 23, 6:42 PM EDTSevere Thunderstorm WarningFFCFulton33 min
Jun 23, 7:30 PM EDTSevere Thunderstorm WarningFFCSumter23 min
Jun 23, 7:38 PM EDTSevere Thunderstorm WarningFFCPike37 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.